Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 210, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 27, 2007, 4:15 PM EDT for Randolph County, West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2007, 4:15 PM EDT (20:15 UTC)
- Expired
- Sep 27, 2007, 4:50 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 174 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 2:11 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 272015
SVRRLX
WVC083-272100-
/O.NEW.KRLX.SV.W.0210.070927T2015Z-070927T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT THU SEP 27 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN WEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 411 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES WEST OF MILL
CREEK...OR ABOUT 24 MILES SOUTH OF BUCKHANNON...AND MOVING EAST AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILL CREEK BY 435 PM EDT...
6 MILES SOUTH OF DAILEY BY 440 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL WEST VIRGINIA.
LAT...LON 3888 7951 3878 7950 3869 7958 3869 7967
3866 7970 3868 7974 3873 7978 3863 7985
3856 8021 3869 8029 3875 8024 3875 8014
3878 8012 3896 7949 3888 7946
TIME...MOT...LOC 2015Z 257DEG 42KT 3865 8022
$$1 follow-up statement
000
WWUS51 KRLX 272050
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EDT THU SEP 27 2007
WVC083-272100-
/O.CAN.KRLX.SV.W.0210.000000T0000Z-070927T2100Z/
RANDOLPH WV-
450 PM EDT THU SEP 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND PEA
SIZE HAIL ARE STILL POSSIBLE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3888 7951 3878 7950 3869 7958 3869 7967
3866 7970 3868 7974 3873 7978 3863 7985
3856 8021 3869 8029 3875 8024 3875 8014
3878 8012 3896 7949 3888 7946
TIME...MOT...LOC 2050Z 257DEG 42KT 3874 7971
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:06 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 27, 3:06 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 306 PM EDT THU SEP 27 2007 .SYNOPSIS... A COLD FRONT CROSSES THE AREA TONIGHT. HIGH PRESSURE BUILDS IN THIS WEEKEND WITH COOL WEATHER LASTING ONLY FRIDAY...BEFORE A WARMUP ENSUES BACK INTO THE 80S BY THE WEEKEND. THERE ARE NO SIGNS OF AREAWIDE RAIN NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... FRONTAL BOUNDARY MOVING SLOWLY EAST. WHILE ABUNDANT CLOUDINESS COVERED THE WESTERN HALF OF THE AREA...PLENTY OF SUNSHINE WAS OBSERVED ACROSS THE EASTERN HALF PROVIDING ENOUGH HEAT...INCREASING INSTABILITY DURING THE AFTERNOON HOURS. MODELS CONTINUE SHOWING CAPE OF NEAR 2100 J/KG ACROSS CENTRAL AND EASTERN WV...WHILE DEEP SHEAR FIELD GREATER THAN 35 KNOTS WERE MOVING INTO THE AREA FROM THE WEST. IN ADDITION...A VORT MAXT WILL MOVING FROM THE WEST INTO THE AREA THIS AFTERNOON. THESE CONDITIONS WILL CONTINUE TO TRIGGER STRONG THUNDERSTORMS SOME SEVERE ACROSS CENTRAL AND EASTERN WV FOR THE REST OF THIS AFTERNOON AND EARLY EVENING. TRICKY ASSESSMENT WITH AFTERNOON AND EVENING TEMPS DUE TO DIFFERENTIAL HEATING PRODUCED BY DIFFERENCES IN CLOUD PATTERN. PREVIOUS TONIGHTS LOWS LOOKED REASONABLE COMPARED WITH THE LOCAL MOS AND LAV NAMERS WHICH HAS BEEN CLOSE TO REALITY. THEREFORE...INTERPOLATED AFTERNOON TEMPS INTO THE EVENING MAKING MINOR CHANGES TO THE OVERALL LOWS. HIGHS FOR FRIDAY WERE FIGURED CLOSE TO LAV AND MAV NUMBERS...GENERALLY IN THE MID 70S LOWLANDS AND LOW 60S HIGHER ELEVATIONS. MAIN SHORT WAVE KICKS FRONT AND PRECIPITATION EASTWARD OVERNIGHT. CLEARING WILL TAKE PLACE FROM WEST TO EAST...LINGERING A BIT LONGER NEAR THE EASTERN MOUNTAINS OF WV LATER TONIGHT...OWING TO LOW LEVEL MOISTURE AND UPSLOPE FLOW. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... HIGH PRESSURE WITH DRY AIR WILL SLIDE EAST ACROSS THE AREA THROUGH THE PERIOD. TEMPERATURES WERE GENERALLY A BLEND OF MAV/FWC/MET GUIDANCE FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...AND THEN A BLAND OF PREVIOUS CCF NUMBERS AND MEX GUIDANCE. && .LONG TERM /MONDAY THROUGH THURSDAY/... RIDGE OF HIGH PRESSURE EXPECTED TO PREVAIL THROUGH THIS PERIOD. MODELS INDICATE THE POSSIBILITY OF SOME MOISTURE MOVING IN FROM THE EAST AND WEST LATE IN THE PERIOD. IN ADDITION...THE ECMWF SUGGESTS A COLD FRONT WILL PUSH SOUTHEAST ON THURSDAY....WITH GFS INDICATING THE FRONT WILL REMAIN NORTH AND WEST OF OUR REGION. LIKE HPC IDEA OF KEEPING BOUNDARY OUT OF AREA...AND HAVE GENERALLY FOLLOWED THEIR DAY 4-7 GUIDANCE. ONLY CHANGE TO THEIR GUIDANCE WAS TO REMOVE POPS FOR WEDNESDAY NIGHT AND THEN LOWER THE POPS FOR THURSDAY. HAVE ALSO LIMITED ANY PRECIPITATION ON THURSDAY TO THE MOUNTAINS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A COLD FRONT WILL BRING IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS AT TIMES TODAY. THIS WILL BE MAINLY THIS AFTERNOON IN THE MOUNTAINS SITES...WHERE THESE CONDITIONS WILL LAST INTO THE EVENING. CONDITIONS WILL IMPROVE TO VFR FROM WEST TO EAST TONIGHT...ALTHOUGH CLOUDS JUST ABOVE 3KFT OVER THE LOWLANDS MAY DIP BELOW 3KFT /MVFR/ IN THE MOUNTAINS. WINDS WILL BE LIGHT...WITH GUSTS MINIMAL EVEN IN THUNDERSTORMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/29 NEAR TERM...ARJ SHORT TERM...29 LONG TERM...JSH AVIATION...ARJ
Hazardous weather outlook, Sep 27, 7:01 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 701 AM EDT THU SEP 27 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-281115- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 701 AM EDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 29 / TRM
In the hours before
Local storm report, Sep 27, 2:47 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
247 PM EDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL ELKVIEW 38.50N 81.47W
09/27/2007 U1.00 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
214 PM 09/27/2007 AND 229 PM 09/27/2007
&&
NNNNSpecial weather statement, Sep 27, 3:54 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 354 PM EDT THU SEP 27 2007 WVZ015-025-026-035-272045- KANAWHA WV-LOGAN WV-RALEIGH WV-BOONE WV- 354 PM EDT THU SEP 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 354 PM EDT...A STRONG THUNDERSTORM WAS OVER EAST CENTRAL LOGAN COUNTY...OR ABOUT 11 MILES SOUTH OF MADISON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... LEEWOOD...PRENTER...BLAIR...SHARPLES...DOROTHY AND WHARTON. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Sep 27, 4:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
404 PM EDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 10 NNW WEBSTER SPRINGS 38.61N 80.48W
09/27/2007 WEBSTER WV POST OFFICE
6 INCH DIAMETER LIMBS DOWN ON RT 9 IN ERBACON ALONG WITH
PENNY SIZE HAIL.
&&
NWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:20 PM EDT | Severe Thunderstorm Warning | RLX | Tyler | 25 min |
| Sep 27, 2:03 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha | 57 min |
| Sep 27, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay | 52 min |
| Sep 27, 3:39 PM EDT | Severe Thunderstorm Warning | RLX | Webster | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.